# SDR DXTA2019120903180

- Difficulty date: December 8, 2019
- Submitted: December 13, 2019
- Operation: Air carrier
- Aircraft: N208QS
- Make and model: Cndair CL6002B16
- Aircraft serial: 6056
- Aircraft time: 3,877 hours, 2,157 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Engine
- Part number: 38008041
- Part serial: P453
- Condition: Hung Start
- Part time: 3,572 hours, 1,994 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

APU AUTO SHUTDOWN - DURING TAKEOFF DEICE FLUID WAS INGESTED BY THE APU. WE HAD SMOKE IN CABIN AND COCKPIT, AND THE APU SHUT ITSELF DOWN.  PERFORMED VISUAL INSPECTION OF THE APU INTAKE AND EXHAUST. FOUND SOME DE-ICE FLUID INSIDE THE INTAKE. CHECKED THE OIL SERVICE LEVEL OF THE APU AND FOUND THAT THERE WAS LITTLE TO NO OIL INSIDE THE APU. SERVICED APU TO NORMAL LEVELS WITH 2197, SERVICED WITH APPROXIMATELY 1.5 QUARTS. ATTEMPTED TO START THE APU, IT MADE IT TO 15% AND IMMEDIATELY SHUT DOWN. THERE WAS SMOKE COMING OUT OF THE INTAKE AND THE SMELL RETURNED TO THE COCKPIT. NO VISIBLE LEAKS WERE DETECTED. GAINED ACCESS AND REMOVED APU INTAKE ASSEMBLY DIRECTLY ABOVE THE APU. BORESCOPED THE APU AND FOUND A LOT OF DE-ICE FLUID IN MULTIPLE PARTS OF THE APU WITH NO WAY TO REMOVE IT. AFTER APU SAT OVER NIGHT, MCC REQUESTED ANOTHER START ATTEMPT. ACCESSED APU, AND SERVICED APU OIL AS REQUIRED. PERFORMED START ATTEMPT. APU SPOOLED TO 15%. APU MADE UNUSUAL NOISES. APU EGT SPIKED TO OVER 700, AND THEN SHUT DOWN. AFTER FAILED APU START ATTEMPT, OIL WAS DRAINING OUT OF VENT LINE UNDER FUSELAGE. FOUND THE DRAIN LINE DRAINS THE INTAKE PLENUM.   CHECKED APU FILL CAP ON, REMOVED APU MAGNETIC DRAIN PLUG. NO OIL LEFT IN SUMP. NO DEBRIS NOTED ON DRAIN PLUG. REMOVED AND REPLACED APU, PERFORMED SATISFACTORY OPERATIONAL TEST OF APU AND SATISFACTORY OPERATION TEST OF LOADED APU.
